Inventiones mathematicae

, Volume 11, Issue 3, pp 183–187 | Cite as

The unknottedness of minimal embeddings

  • H. Blaine LawsonJr.


Minimal Embedding 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Frankel, T.: On the fundamental group of a compact minimal submanifold. Ann. of Math.83, 68–73 (1966)Google Scholar
  2. 2.
    Hirsch, M., Mazur, B.: Smoothings of piecewise linear manifolds (to appear).Google Scholar
  3. 3.
    Kervaire, M.: On higher dimensional knots. Differential and combinatorial topology, p. 105–120, Princeton: Princeton University Press 1965.Google Scholar
  4. 4.
    Lawson, H. B., Jr.: Complete minimal surfaces inS 3. Ann. of Math. (to appear).Google Scholar
  5. 5.
    Papakyriakopoulos, C. D.: On solid tori. Proc. London Math. Soc.3, 281–299 (1957).Google Scholar
  6. 6.
    —: On Dehn's lemma and the asphericity of knots. Ann. of Math.66, 1–26 (1957).Google Scholar
  7. 7.
    Waldhausen, F.: Heegaard-Zerlegungen der 3-Sphäre (to appear).Google Scholar
  8. 8.
    Wall, C. T. C.: Unknotting tori in codimension one and spheres in codimension two. Proc. Camb. Phil. Soc.61, 659–664 (1965).Google Scholar

Copyright information

© Springer-Verlag 1970

Authors and Affiliations

  • H. Blaine LawsonJr.
    • 1
    • 2
  1. 1.Berkeley
  2. 2.Dept. of MathematicsS.U.N.Y. at Stony BrookStony Brook, Long IslandUSA

Personalised recommendations